Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 182, NWS Shreveport, LA

October 11, 2001Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 11, 2001, 9:49 AM CDT for Bossier Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 11, 2001, 9:49 AM CDT (14:49 UTC)
Expired
Oct 11, 2001, 10:30 AM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 10:05 AM CDTThunderstorm Wind 70 EHaughton, LATrees fell across portions of the Parish. The hardest hit areas were on near Haughton where 3 mobile homes in the Plaguemine Mobile Home Park were crushed by fallen trees. Winds also rolled 5 mobile homes at Cash Point Landing off State Highway 3.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS54 KSHV 111451
SVRSHV
LAC015-111530-
/NEW.KSHV.SV.W.0061.111449-111530/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT THU OCT 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA

* UNTIL 1030 AM CDT

* AT 949 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF RED CHUTE...
  OR ABOUT 5 MILES NORTH OF SHREVEPORT...MOVING EAST NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSSIER CITY AT 1010 AM CDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT
QUICKLY.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
UNTIL 1030 AM CDT.

LAT...LON 3282 9371 3241 9360 3242 9344 3295 9355

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:50 AM CDT, 59 minutes earlier.

Area forecast discussion, Oct 11, 8:50 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT THU OCT 11 2001

WILL UPDATE TEXAS ZONES TO INCLUDE TORNADO WATCH ACROSS EAST TEXAS
IN EFFECT THROUGH 100 PM CDT. ALSO POTENTIAL FOR HEAVY RAINFALL WILL
CONTINUE THROUGH THE MORNING ESPECIALLY ACROSS NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS WHERE FLOODING HAS ALREADY OCCURRED.

09

.SHV...NONE.

In the hours before

Local storm report, Oct 11, 5:50 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT THU OCT 11 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 AM    PLAIN DEALING             LA   FLOODING
10/11/01   BOSSIER                        WATER INTO HOUSE NORTH OF
                                          PLAIN DEALING. REPORTED BY
                                          LAW ENFORCEMENT.

0400 AM    JEFFERSON                 AR   FLOODING
10/11/01   COLUMBIA                       RAILROAD UNDERPASS UNDER
                                          WATER 1/2 MILE EAST OF
                                          COUNTY LINE ON HWY 82.
                                          18 WHEELER DAMAGED
                                          ATTEMPTING TO CROSS.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0500 AM    STAMPS                    AR   FLOODING
10/11/01   LAFAYETTE                      FULLER MILL ROAD CLOSED
                                          DUE TO WATER. REPORTED BY
                                          LAW ENFORCEMENT.
Special weather statement, Oct 11, 6:36 AM CDT, 3 hours 13 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT THU OCT 11 2001

OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL
SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED
TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS
CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED
TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING.
DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID
ENTERING WATER THAT IS SWIFTLY FLOWING.

ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND
EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS.
BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO
HIGHER GROUND.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 12:40 AM CDTFlash Flood WarningSHVBossier4 hr
Oct 11, 9:24 AM CDTSevere Thunderstorm WarningSHVCaddo51 min
Oct 11, 10:25 AM CDTSevere Thunderstorm WarningSHVWebster50 min
Oct 11, 10:39 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne51 min
Oct 11, 11:21 AM CDTSevere Thunderstorm WarningSHVLincoln, Union39 min
Oct 11, 11:55 AM CDTSevere Thunderstorm WarningSHVOuachita50 min
Oct 11, 12:33 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.